MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 7X40; SELF EXPANDING STENT

CORDIS DE MEXICO SMART CONTROL, ILIAC 7X40; SELF EXPANDING STENT
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the affiliate, breakage of a smart control stent was confirmed during or after flushing prior to use.It was replaced with a new smart control stent of a different size to complete the procedure.The procedure finished successfully.There was no reported patient injury.The product was not clinically used and it will be returned for analysis.The patient¿s information was unknown.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.
 
Additional Manufacturer Narrative
Additional information was received that the temperature exposure indicator on the pouch checked to confirm that the black dotted pattern with a grey background is clearly visible.  the product was stored, handled, inspected and prepped according to the instructions for use.  there was nothing unusual noted about the stent delivery system prior to use.  there was no difficulty prepping the device.  according to the sales rep, the flushing port was damaged.  additional procedural details were requested but are unknown.The device was returned and section was updated accordingly.   device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.  the completed engineering report will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Breakage of a smart control stent was confirmed during or after flushing prior to use.  it was replaced with a new smart control stent of a different size to complete the procedure.  the procedure finished successfully.There was no reported patient injury.  the patient¿s information was unknown.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.  additional information was received that the temperature exposure indicator on the pouch checked to confirm that the black dotted pattern with a grey background is clearly visible.  the product was stored, handled, inspected and prepped according to the instructions for use.  there was nothing unusual noted about the stent delivery system prior to use.  there was no difficulty prepping the device.  according to the sales rep, the flushing port was damaged.  additional procedural details were requested but are unknown.The product was returned for analysis.A non-sterile unit of smart control, iliac 7 x 40 mm stent delivery system was returned.Per visual analysis the device was returned with the locking pin.A kink was noted at 4 cm from the id band.No another damages were noted.Per microscopic analysis the stent was noted positioned in the original place.Per functional analysis the locking pin was removed and the stent was deployed without difficulty and no damages were noted on it.A device history record (dhr) review of lot 17364557 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses/ cracked¿ was not confirmed by analysis of the returned device as functional analysis was performed successfully.The exact cause of the reported event could not be determined.The kink found during analysis indicates a possible procedural factor involved in the reported event even though the information received was very limited.According to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ the device performed as intended and therefore the reported event and the dhr could not be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time at this time.(b)(4).

Brand Name
SMART CONTROL, ILIAC 7X40
Common Device Name
SELF EXPANDING STENT
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6182721
Report Number9616099-2016-00793
Device Sequence Number19066934
Product Code FGE
UDI-Device Identifier20705032023815
UDI-Public20705032023815
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062798
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberN/A
Device Catalogue NumberC07040SL
Device Lot Number17364557
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date11/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/16/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date01/17/2017
02/06/2017
Patient Sequence Number1